MAUDE Adverse Event Report: SONOMA ORTHOPEDIC PRODUCTS, INC. SONOMA CRX; CLAVICLE NAIL

SONOMA ORTHOPEDIC PRODUCTS, INC. SONOMA CRX; CLAVICLE NAIL
Catalog Number CRX-WG2-40110-S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following methodologies were used to investigate this event: interview with distributor representative; review of implantation floroscope images; review of post failure x-ray images; review of manufacturing and quality records for lot; review of surgical technique and instructions for use.Nail was improperly placed by surgeon during implantation.Cross locking lateral screw was not in contact with the posterior surface of the clavicle.Nail was not placed at the required depth of >50mm past the fracture which placed excessive loading on the wavy body section of the implant.Surgeon has elected to leave the implant in place as he has observed callus formation and expects the patient to recover.Review of manufacturing and quality records do not reveal any non-conformances or problems in the manufacture of the device lot.Report is being submitted as it is the opinion of the sonoma orthopedic products, inc that there is a reasonable likelyhood that surgical intervention will be required in this case.Device was evaluated by observation of available x-ray images.There was no in situ testing performed on the devicedevice not returned for evaluation.
 
Event or Problem Description
Patient implanted with sonoma crx clavical nail on (b)(6) 2016.Patent claims to have awoke on (b)(6) 2015 with shoulder pain.X-rays reveal that the implant was broken.

Brand Name
SONOMA CRX
Common Device Name
CLAVICLE NAIL
Manufacturer (Section D)
SONOMA ORTHOPEDIC PRODUCTS, INC.
1388 busch parkway
buffalo grove IL 60089
MDR Report Key5542613
Report Number3007038372-2016-00001
Device Sequence Number16348941
Product Code HSB
UDI-Device Identifier00816988010999
UDI-Public(01)00816988010999(17)170801(10)CU26081501
Combination Product (Y/N)N
PMA/510(K) Number
K092110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/01/2017
Device Catalogue NumberCRX-WG2-40110-S
Device Lot NumberCU260815-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2016
Initial Report FDA Received Date04/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;